MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating peeled off.The target lesion was located in the severely tortuous hepatic artery.Three 135/20 renegade hi-flo kit were selected for use.During procedure, it was noted that the coating of the guidewire peeled off.Another two microcatheter of the same batch were unpacked but the same problem occurred.The device was simply pulled out and there were no fragments left inside the patient's body.The procedure was completed with another of the same device.No complications reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The hub, shaft and tip were microscopically examined.The device showed stretching located at 2cm from the hub.Analysis showed 3 kinks located 17.5cm, 45cm and 58cm from the hub.Microscopic analysis of the shaft surface showed no coating issues that were reported.Inspection of the remainder of the device apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10791359
Report Number2134265-2020-15196
Device Sequence Number16426077
Product Code KRA
UDI-Device Identifier08714729280781
UDI-Public08714729280781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0024170311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight75